Aa
Aa
A
A
A
Close
Avatar universal

Intermittent ED issue questions

I'm 44 and My wife and I have an active, healthy, and adventurous sex life. The problem is I can get a very good erection during foreplay or oral sex but when it comes to actual intercourse I lose my erection about 3/4 of the time which needless to say is extremely frustrating. I find my wife extremely attractive and I love having sex with her. We've been married 22 years and have never had issues in the past. We are very open and communicate about our sex life well. We have started getting into pegging and anal play to see if that helps, and it does for the most part, but sometime we just want to have sex and it doesn't work great when you are constantly going flaccid. If I manage to get PIV going on I will get an erection again and we finish as per normal, but that doesn't always work. I have some problems masturbating about 1/2 the time as well. I have been on anti depressants for 15 years, but we have lowered the dosages, or completely stopped, some of them and this is a more recent (18-24 month) problem. We have tried pauses between sex sessions of a week or more and that only helps about 1/2 the time. We also use condoms during intercourse to prevent pregnancy, but I've toyed with the idea of getting snipped. I guess my question is what can I do to alleviate this somewhat intermittent problem? Could it be low testosterone? Stress? The condoms? How do I approach my doctor? Do medications help, and can they be used long term? Any advice would be greatly appreciated. Thanks in advance.
3 Responses
20620809 tn?1504362969
That's tough.  Have you talked to your doctor?  The first hing to do is to have some testing done for any underlying issues. Diabetes, high blood pressure, etc.  I've even read high cholesterol is associated with it.  You say intermittent which means that sometimes you can have intercourse without issue?  Any chance this is psychological or that you are tired, anxious in general?  Under stress?  I do think condoms cut down on sensation and may pose a problem.  Can your partner go on the pill or get an IUD?  (less invasive than snipping to see if it helps).  Your doctor may check your testosterone level but that also often means you'd have less desire to have sex besides just performance issues.  
1 Comments
Get to bottom of why and then think of how to improve.  
Avatar universal
GR is asking the right Q’s. I do think some anti-depressants can cause ED issues, so one thing you can do is tell your Dr - he or she might be able to prescribe a different med that doesn’t have that effect. Please don’t be embarrassed to discuss this issue w/ your Dr -  not only will they NOT be embarrassed about it, but nowadays it’s well known that ED issues can be the result of other (sometimes serious) health issues, so they want & need to know about this for your overall health. Also, when you see the # of ads on TV  & radio for Viagra, Cialis, etc., that tells you how very common this prblm is. So talk to your Dr..

As always, good luck w/ this issue & please check back in later & let us know if you got resolution....
Avatar universal
Get your testosterone levels checked.  I had basically the same problem and my levels were on the low end of normal. I started taking T shots every 3 weeks and everything is back to normal now.
Have an Answer?

You are reading content posted in the Erectile Dysfunction Community

Top Sexual Health Answerers
139792 tn?1498585650
Indore, India
11369760 tn?1449504372
Southwest , MI
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Millions of people are diagnosed with STDs in the U.S. each year.
STDs can't be transmitted by casual contact, like hugging or touching.
Syphilis is an STD that is transmitted by oral, genital and anal sex.
Discharge often isn't normal, and could mean an infection or an STD.
STDs aren't transmitted through clothing. Fabric is a germ barrier.
Normal vaginal discharge varies in color, smell, texture and amount.